Hail, Pushmataha
- When
- April 13, 8:10 AM CST
- Where
- Pushmataha County, 2 mi W of Antlers
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.230, -95.655
A large area of showers with embedded thunderstorms developed north of a warm front located over north Texas and ahead of a strong upper level disturbance approaching the Southern Plains from the west. A few of the thunderstorms became severe producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A large area of showers with embedded thunderstorms developed north of a warm front located over north Texas and ahead of a strong upper level disturbance approaching the Southern Plains from the west. A few of the thunderstorms became severe producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 13, 2:43 AM CST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 343 AM CDT FRI APR 13 2007 .DISCUSSION... IMPACTS FROM STRONG SOUTHWESTERN U.S. STORM SYSTEM HAVE BEGUN TO AFFECT EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING WITHIN EXPANDING WARM ADVECTION REGIME. THIS TREND WILL CONTINUE THROUGH TODAY AS BROAD INTENSE LOW LEVEL JET AHEAD OF APPROACHING STORM SYSTEM WILL FOCUS UPGLIDE OVER THE AREA. AVAILABLE INSTABILITY WILL REMAIN MARGINAL YET FAVORABLE WIND FIELDS WILL SUPPORT AN ISOLATED SEVERE WEATHER RISK WITH ANY THUNDERSTORM. THE MORE FOCUSED SEVERE WEATHER THREAT WILL BE SOUTH OF THE RED RIVER AS EXPANSIVE CLOUD COVER AND PRECIP LIMIT NORTHWARD ADVANCE OF WARM SECTOR. A BRIEF WINDOW OF MORE SIGNIFICANT SEVERE WEATHER WILL EXIST OVER FAR SOUTHEAST OKLAHOMA DURING THE EARLY EVENING HOURS AS WARM FRONT ATTEMPTS TO LIFT NORTHWARD AHEAD OF ACCELERATING SURFACE LOW TRACK. THE FRONTAL INVERSION WILL LOWER ACROSS SOUTHEAST OKLAHOMA DURING THIS PROCESS...AND STORMS ORIGINATING WITHIN THE WARM SECTOR WILL LIKELY MAINTAIN A MORE SIGNIFICANT SEVERE WEATHER RISK WELL NORTH OF ACTUAL SURFACE BOUNDARY. VEERING LOW LEVEL FLOW WILL SHUNT THUNDERSTORM FOCUS EAST OF THE FORECAST AREA BY THE EARLY MORNING HOURS. FORECAST HIGHS TODAY ARE NOT MUCH WARMER THAN CURRENT OBSERVATIONS IN ANTICIPATION OF QUICKLY COOLING TEMPS ONCE PRECIP BEGINS. PRECIP ON THE BACKSIDE OF DEPARTING STORM WILL LINGER LONG ENOUGH TO WARRANT A MENTION OF SNOW NEAR THE OKLAHOMA KANSAS BORDER. WILL CONTINUE WITH NO ACCUMULATIONS AND AWAIT UPDATED DATA. AMPLIFIED YET PROGRESSIVE PATTERN WILL YIELD A QUIET AND COOL WEEKEND...WITH THE NEXT STORM SYSTEM DROPPING INTO THE SOUTHWESTERN U.S. BY EARLY NEXT WEEK. THIS SYSTEM ALSO APPEARS RATHER VIGOROUS...AND ALSO TRENDING TOWARD A SOUTHERN TRACK PER THE FAVORED ECMWF SOLUTION. THIS WILL LIKELY YIELD CONDITIONS SIMILAR TO THE CURRENT STORM...AND HAVE CONTINUED THE HIGHEST CHANCES OF PRECIP FOR TUESDAY THOUGH TIMING DIFFERENCES DO EXIST. MODEL DIFFERENCES INCREASE BY LATE NEXT WEEK AND MAINTAINED A DRY FORECAST IN HOPES OF MORE AGREEMENT ON POTENTIAL PATTERN CHANGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 38 50 34 / 100 90 30 10 FSM 59 43 52 35 / 90 100 50 10 MLC 56 42 50 34 / 100 80 30 10 BVO 49 36 50 32 / 100 100 30 10 FYV 52 39 47 31 / 90 100 40 10 BYV 50 37 46 34 / 90 100 40 10 MKO 54 40 49 34 / 100 90 30 10 MIO 49 36 47 31 / 100 100 30 10 F10 54 40 49 34 / 100 80 30 10 HHW 61 45 51 36 / 90 90 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....07
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT FRI APR 13 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT FRI APR 13 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON AND EVENING.
AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE MORNING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA THROUGH NORTHWEST
ARKANSAS.
DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON
AS A POWERFUL UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHWEST
UNITED STATES AND INTO THE SOUTHERN PLAINS. THE GREATEST RISK
OF SEVERE THUNDERSTORMS WILL BE ACROSS EXTREME SOUTHEAST OKLAHOMA
IN THE VICINITY OF A SURFACE WARM FRONT. HOWEVER...ANY STORMS THAT
DEVELOP LATE THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH LARGE HAIL THE PRIMARY THREAT. HEAVY RAIN WILL ALSO BE A CONCERN
THIS AFTERNOON AND INTO TONIGHT WITH 1 TO 3 INCHES OF RAIN POSSIBLE
ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
AS THE STORM SYSTEM BEGINS TO EXIT TO THE EAST SATURDAY MORNING...SOME OF
RAIN TO COULD CHANGE OVER TO LIGHT SNOW NEAR THE OKLAHOMA KANSAS BORDER.
NO ACCUMULATION IS EXPECTED AT THIS TIME. THE PRECIPITATION IS EXPECTED TO
END SATURDAY AFTERNOON AS THE STORM SYSTEM FINALLY MOVES EAST OF THE
REGION.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT INTO
TUESDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
752 AM CDT FRI APR 13 2007
OKZ073-131345-
PITTSBURG OK-
752 AM CDT FRI APR 13 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 752 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 30
MILES SOUTHWEST OF KIOWA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...
PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
BACHE...ALDERSON AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
836 AM CDT FRI APR 13 2007
OKZ049-053-131430-
CHOCTAW OK-PUSHMATAHA OK-
836 AM CDT FRI APR 13 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
WESTERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA
AT 836 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...
UNGER...SOPER...KENT...SPEER...ANTLERS...DELA...RATTAN...CLOUDY...
MOYERS...FINLEY...KOSOMA...SNOW AND KELLOND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 167 km away, was scanning. The volume nearest the first event began at 14:11 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20591, 20593, 20594, 20595, 20596, 20597.